Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 28, 2015, 9:25 PM CDT for Brown County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2015, 9:25 PM CDT (02:25 UTC)
- Expired
- May 29, 2015, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2936 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 11.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 28, 6:12 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 28, 6:12 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 612 PM CDT Thu May 28 2015 .AVIATION... /00Z TAFS/ Showers and thunderstorms will move across West Texas this evening. These thunderstorms will produce locally heavy rainfall...strong gusty winds and large hail. Most of the convection should shift east of the TAF sites by 05z. The extent of low cloud development after midnight is somewhat uncertain, given the expected mid/upper level cloud cover behind the forecast convection. At this time, MVFR ceilings were included at all sites, except KABI, beginning between 09z and 11z. && .PREV DISCUSSION... /ISSUED 313 PM CDT Thu May 28 2015/ SHORT TERM... (Tonight and Friday) ..Severe thunderstorms and heavy rainfall will be possible overnight... The main concern through the next 24 hours is the potential for locally heavy rainfall and strong to severe thunderstorms. An upper level trough currently over the Desert Southwest will approach far West Texas this evening, with large scale lift overspreading West Central Texas. Showers and thunderstorms are developing across West Texas and the South Plains this afternoon and should eventually grow upscale into a mesoscale convective system (MCS) which is forecast to move east across the area late this afternoon and evening. The main concerns, especially through early this evening, are large hail, damaging winds and a few tornadoes will be possible, primarily along residual outflow boundaries. As we head into mid/late evening, the threat should transition to more of a heavy rain/wind threat as the MCS possibly becomes more of a bow echo. The other concern will be very heavy rainfall which may result in flash flooding. A flash flood watch remains in effect for most of West Central Texas through 7 AM Friday. The MCS will track east across the area this evening, with the majority of convection moving east of the region during the early morning hours. A few lingering showers and thunderstorms will be possible across mainly the eastern half of the area Friday morning. Highs on Friday will be near to slightly below seasonal normals, generally in the mid 80s. Daniels LONG TERM... (Friday night through Thursday) As a strong shortwave trough moves east across the Plains on Friday night, a cold front will sag south across the Lone Star State. Modest synoptic scale forcing for ascent will overspread the area Friday night into early Saturday, interacting with low- level forcing associated with the aforementioned cold front to produce widespread showers and thunderstorms across West Central TX. Rainfall amounts could be locally heavy, especially along/north of the Colorado River. Additional rainfall amounts exceeding 1 inch will be possible on already saturated ground, posing a flash flooding threat. Rainfall is expected to diminish from north to south by Saturday afternoon/evening, as slightly cooler and drier air advects into the CWA. Temperatures on Saturday will be affected by ongoing precipitation, with highs generally in the upper 70s to lower 80s. Cooler overnight lows are expected Saturday night, with temperatures falling into the lower 60s. It's not out of the question that some areas may dip into the 50s by sunrise, depending on the extent of cloud cover. By Sunday, we'll be under the influence of northerly flow aloft as a ridge builds over the southwest CONUS. Low PoPs were maintained over the southern half of the area on Sunday, although confidence is waning that we'll see anything develop in a generally subsident environment with little/no low-level forcing. This ridge will be a player in the forecast going through at least midweek. The medium range models are developing a cut-off upper- level cyclone over east TX early in the week. The ECMWF keeps this feature east of the Houston area, while the GFS slowly retrogrades the low back to the west toward central TX. Either way, we should remain on the subsident side of the cyclone with the mid-level ridge remaining the dominant feature. This should result in generally dry weather with temperatures creeping up toward 90 degrees. Overnight lows will be in the 60s. Johnson && .PRELIMINARY POINT TEMPS/POPS... Abilene 67 84 65 79 60 / 80 30 60 60 20 San Angelo 67 87 67 80 62 / 80 20 40 60 30 Junction 68 85 69 82 63 / 70 30 30 60 40 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Friday morning FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 99/99/99
Hazardous weather outlook, May 28, 1:04 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 104 PM CDT THU MAY 28 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-291100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 104 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS WEST CENTRAL TEXAS...CONTINUING INTO THE OVERNIGHT HOURS. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS...AND A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR MUCH OF THE BIG COUNTRY...CONCHO VALLEY...AND EDWARDS PLATEAU THROUGH 8 PM. THE SEVERE WEATHER THREAT WILL LIKELY TRANSITION TO A HEAVY RAINFALL EPISODE OVERNIGHT...WITH THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 5 PM TODAY TO 7 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL AND GUSTY WINDS. HEAVY RAIN WILL BE POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. JOHNSON
In the hours before
Local storm report, May 28, 8:20 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
820 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM HAIL 15 S SAN ANGELO 31.23N 100.45W
05/28/2015 E0.88 INCH TOM GREEN TX AMATEUR RADIO
&&
EVENT NUMBER SJT1500469
PMLocal storm report, May 28, 8:28 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
828 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND GST 4 WSW CHRISTOVAL 31.17N 100.55W
05/28/2015 E60 MPH TOM GREEN TX NWS EMPLOYEE
&&
EVENT NUMBER SJT1500470
PMLocal storm report, May 28, 8:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG SAN ANGELO 31.45N 100.45W
05/28/2015 TOM GREEN TX AMATEUR RADIO
TREE DOWN ON POWER LINES ON AVENUE J
&&
EVENT NUMBER SJT1500471
PMLocal storm report, May 28, 8:41 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
841 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0839 PM FLASH FLOOD SAN ANGELO 31.45N 100.45W
05/28/2015 TOM GREEN TX AMATEUR RADIO
FLOODED LOW WATER CROSSING AT PULLIAM AND BELL STREET.
&&
EVENT NUMBER SJT1500472
MKDSpecial weather statement, May 28, 8:45 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
845 PM CDT THU MAY 28 2015
TXZ073-139-140-154-155-168-290230-
MCCULLOCH TX-MENARD TX-SAN SABA TX-COLEMAN TX-BROWN TX-CONCHO TX-
845 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
MCCULLOCH...MENARD...SAN SABA...COLEMAN...BROWN AND CONCHO
COUNTIES...
AT 841 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF GOULDBUSK...OR
ABOUT 10 MILES SOUTHWEST OF SANTA ANNA...MOVING SOUTHEAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
TRICKHAM AND WHON BY 855 PM CDT
BROOKESMITH...WINCHELL AND MERCURY BY 910 PM CDT
MILBURN BY 915 PM CDT
INDIAN CREEK AND ELM GROVE BY 920 PM CDT
LOCKER AND SKEETERVILLE BY 930 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WEST
CENTRAL TEXAS.
LAT...LON 3094 9973 3145 9988 3203 9888 3170 9867
3169 9875 3161 9877 3147 9898 3145 9887
3142 9884 3141 9877 3138 9876 3143 9873
3140 9869 3135 9870 3137 9865 3133 9864
3132 9858 3127 9862 3127 9858 3126 9858
TIME...MOT...LOC 0145Z 289DEG 32KT 3160 9936
DANIELSSpecial weather statement, May 28, 8:48 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT THU MAY 28 2015
TXZ072-073-077-168-290230-
MENARD TX-SCHLEICHER TX-TOM GREEN TX-CONCHO TX-
848 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR
MENARD...SCHLEICHER...TOM GREEN AND CONCHO COUNTIES...
AT 846 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 15 MILES SOUTH OF VANCOURT...OR ABOUT
19 MILES EAST OF CHRISTOVAL...MOVING EAST AT 35 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LIVE OAK BY 910 PM CDT
EDEN BY 915 PM CDT
US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 920 PM CDT
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR WEST CENTRAL TEXAS. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR WEST
CENTRAL TEXAS.
LAT...LON 3110 10063 3154 9984 3096 9960 3094 9960
3094 9959 3091 9957 3071 10000 3071 10016
TIME...MOT...LOC 0148Z 279DEG 31KT 3112 10016
DANIELSThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:02 PM CDT | Areal Flood Advisory | SJT | Coke, Irion, Sterling, Tom Green | 3 hr |
| May 28, 7:09 PM CDT | Flash Flood Warning | SJT | Callahan, Nolan, Taylor | 3 hr |
| May 28, 7:09 PM CDT | Special Weather Statement | SJT | Irion, Tom Green | 51 min |
| May 28, 7:17 PM CDT | Areal Flood Advisory | SJT | Crockett | 118 min |
| May 28, 7:19 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Sterling, Tom Green | 41 min |
| May 28, 7:30 PM CDT | Special Weather Statement | SJT | Coke, Nolan, Runnels, Taylor | 45 min |
| May 28, 7:41 PM CDT | Flash Flood Warning | SJT | Coke, Irion, Runnels, Tom Green | 3 hr |
| May 28, 7:44 PM CDT | Special Weather Statement | SJT | Brown, Callahan, Coleman | 61 min |
| May 28, 7:52 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coke, Coleman, Concho, Runnels and 2 more | 38 min |
| May 28, 7:57 PM CDT | Areal Flood Advisory | SJT | Brown, Coleman | 2 hr |
| May 28, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard, Schleicher, Tom Green | 47 min |
| May 28, 8:11 PM CDT | Special Weather Statement | SJT | Crockett, Schleicher | 49 min |
| May 28, 8:17 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 58 min |
| May 28, 8:19 PM CDT | Areal Flood Advisory | SJT | Concho, Menard, Schleicher | 116 min |
| May 28, 8:45 PM CDT | Special Weather Statement | SJT | Brown, McCulloch | 45 min |
| May 28, 8:48 PM CDT | Special Weather Statement | SJT | Concho, Menard | 42 min |
| May 28, 8:55 PM CDT | Areal Flood Advisory | SJT | Crockett, Sutton | 2 hr |
| May 28, 8:58 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 47 min |
| May 28, 9:11 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, Concho, McCulloch, San Saba | 49 min |
| May 28, 9:18 PM CDT | Areal Flood Advisory | SJT | McCulloch, San Saba | 3 hr |
| May 28, 9:31 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard | 59 min |
| May 28, 9:36 PM CDT | Tornado Warning | SJT | Kimble, Mason, Menard | 24 min |
| May 28, 9:38 PM CDT | Areal Flood Advisory | SJT | Kimble, Mason | 3 hr |
| May 28, 9:56 PM CDT | Special Weather Statement | SJT | Brown, McCulloch, San Saba | 49 min |
| May 28, 9:59 PM CDT | Tornado Warning | SJT | Mason | 31 min |
| May 28, 10:10 PM CDT | Flash Flood Warning | SJT | Kimble, Mason, Menard | 3 hr |
| May 28, 10:23 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 52 min |
| May 28, 10:38 PM CDT | Special Weather Statement | SJT | San Saba | 37 min |
| May 29, 4:17 AM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Crockett and 18 more | 26 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.